How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 12073
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

Our Bassett has had a bacterial infection in his digestive

Customer Question

Our Bassett has had a bacterial infection in his digestive tract. He was on metronidazole and TMS for two weeks, he has quit throwing up and has no bowel,running off but he just sleeps all the time and won't eat. Do you think it is a side effect of the meds?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!I am so sorry to hear Sam has been through so much recently. Although it is possible that the medications are causing the lethargy I would advise a return visit to your vet to run some basic bloodwork to ensure there is not a metabolic cause of his changes that needs to be addressed.With his age there is a concern that there is something else causing his lethargy. I would discuss with your veterinarian possibly removing the antibiotics one by one early to see if that reduces his lethargy and if there is no change beginning some further diagnostics to ensure there is nothing being missed.Metronidazole has caused lethargy, weight loss, inappetence to name a few side effects in a short course of antibiotics as well as TMPS but it is a very rare side effects. I hope this information makes sense but please let me know if I can be of any further assistance to you both If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!
Expert:  Dr. Altman replied 1 year ago.
I am glad to see you were able to view my responses earlier.
Please let me know if I can be of any further assistance to you both. I am signing off for the evening but will return tomorrow to see if you have responded with any additional questions or concerns
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!